Thunderstorm Wind, Ogle
- When
- June 6, 2:00 PM CST
- Where
- Ogle County, 0.57 mi S of Oregon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Newspaper
- Coordinates
- 42.012, -89.330
A large tree blew over onto a minivan.
Strong to severe thunderstorms moved across parts of northern Illinois during the afternoon hours of June 6th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Strong to severe thunderstorms moved across parts of northern Illinois during the afternoon hours of June 6th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 6, 1:55 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 255 PM CDT SUN JUN 6 2010 .DISCUSSION... 255 PM CDT NORTHWEST FLOW ALOFT TO BE SHORT LIVED THIS WEEK AS UPPER PATTERN TRANSITIONS TO UPPER LEVEL RIDGING BRINGING A RETURN OF STEAMY CONDITIONS TO THE AREA BY WEEKS END. SEVERAL PERIODS OF PRECIPITATION ARE EXPECTED THIS WEEK... INITIALLY WITH A REINFORCING SHORTWAVE TROUGH/VORT MAX MONDAY NIGHT/EARLY TUES... THEN WITH A MORE SIGNIFICANT UPPER LEVEL SHORTWAVE TROUGH AND ASSOCIATED SURFACE LOW TUES NIGHT/WEDNESDAY... AND FINALLY WITH SIGNIFICANTLY INCREASING WARMTH AND MOISTURE FRIDAY AND A SLOWLY MOVING FRONTAL BOUNDARY MEANDERING ABOUT THE FORECAST AREA SATURDAY AND SUNDAY. COOLER AND MUCH DRIER AIR AT THE SURFACE (DEW PTS IN THE MID-UPPER 50S) CONTINUES TO FILTER SOUTHEAST BEHIND YESTERDAYS COLD FRONT NOW WELL SOUTH INTO THE OHIO VALLEY. COLD AIR ALOFT ASSOCIATED WITH AN UPPER LEVEL VORTICITY MAXIMUM HAS STEEPENED MID LEVEL LAPSE RATES (8.0 DEG C/KM FROM 850-700 MB) AND ALONG WITH WEAK ASCENT FORCED BY THE DIFFERENTIAL POSITIVE VORTICITY ADVECTION (DPVA) AHEAD OF THE VORT HAS HELPED INITIATE SCATTERED SHOWERS. THUNDER WILL BE HARD TO COME BY GIVEN CAP AROUND 20K FT PER AREA SOUNDINGS HOWEVER CANT BE RULED OUT AS EXPECT CAP TO RAISE SOMEWHAT AS VORT DRAWS CLOSER LATE THIS AFTERNOON PER BUFKIT FORECAST SOUNDINGS. EXPECT CONVECTION TO DIE OFF QUICKLY THIS EVENING WITH LOSS OF DIURNAL HEATING AND PASSAGE OF VORT ALOFT. WINDS WILL ALSO DIE OFF QUICKLY AS MIXING DIMINISHES. WITH WET SOILS AND WEAK SURFACE WINDS GIVEN HIGH PRESSURE RIDING MOVING OVERHEAD... WOULD EXPECT AT LEAST AREAS OF FOG TO DEVELOP ESPECIALLY IN OUTLYING AREAS OVERNIGHT. WITH COMBINATION OF SHORT NIGHTS AND WEAK BUT NOT ZERO PRESSURE GRADIENT POSSIBLY KEEPING THINGS SLIGHTLY STIRRED WILL HOLD OFF ON ANY FOG ADVISORY FOR NOW. SURFACE RIDGE MOVES OFF TO THE EAST LATER MONDAY ALLOWING RETURN SOUTHEAST FLOW TO SET UP MONDAY NIGHT INTO TUES. A WEAK SHORTWAVE DROPS SOUTHEAST VIA NORTHWEST FLOW ALOFT ACROSS THE AREA LATE MONDAY NIGHT HOWEVER LOW LEVEL MOISTURE REMAINS SLOW TO RECOVER. GFS MORE BULLISH WITH FORCING FOR ASCENT WITH VORT AND HAVE TRENDED TOWARD A NAM/GFS COMPROMISE FOR POPS AND QPF GRIDS. MORE SIGNIFICANT UPPER LEVEL SHORT WAVE TROUGH TRAVERSES THE AREA LATE TUESDAY NIGHT INTO WED. MORE SIGNIFICANT DYNAMICS REMAIN NORTH OF THE FORECAST AREA HOWEVER BETTER MOISTURE AND INSTABILITY DOES MAKE IT INTO THE LOCAL AREA. TRANSITION TO MID SUMMER LIKE CONDITIONS TAKES PLACE AGAIN THURS- FRI AS SFC DEW POINTS CLIMB BACK WELL INTO THE 60S WITH MAX TEMPS BACK TO WELL ABOVE NORMAL WITH HIGHS APPROACHING 90 FRI AND SAT. RISING HEIGHTS AND RIDGING ALOFT BEGINS TO BREAK DOWN SOMEWHAT BY LATE FRI AS A SURFACE FRONTAL BOUNDARY SAGS SOUTH ACROSS THE UPPER GREAT LAKES REACHING NORTHERN ILLINOIS BY SATURDAY. SHOULD MODEL PREDICTIONS HOLD UP (AND DON'T SEE SIGNIFICANT REASON TO DOUBT THEM) THIS MAY SET THE STAGE FOR MORE SIGNIFICANT WEATHER IN TERMS OF HEAVY RAIN AND STRONG STORMS FOR NEXT WEEKEND. STAY TUNED. ED F && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 18Z... MODERATELY GUSTY NW WINDS THROUGH AFTERNOON AND WIND SHIFT TO NE LATE THIS AFTERNOON. SCATTERED SHOWERS AND ISOLATED THUNDER MID AFTERNOON THROUGH EARLY EVENING. SCHOETTMER //DISCUSSION...UPDATED 18Z... LOW PRESSURE CURRENTLY MOVING INTO NEW ENGLAND WHILE HIGH PRESSURE BUILDS IN FROM THE PLAINS AT THE SURFACE. BRISK NORTHWEST WINDS WILL RESULT FROM THIS TIGHT PRESSURE GRADIENT. DAYTIME HEATING IS ALLOWING FOR GOOD MIXING WITH OCCASIONAL GUSTS BETWEEN 20 AND 25 MPH. EXPECT VEERING WINDS FROM NORTHWESTERLY TO NORTHEASTERLY BETWEEN 20 AND 22 Z...THEN CALMING OVERNIGHT. MEANWHILE...AN UPPER LEVEL DISTURBANCE WILL DROP SOUTHEASTWARD FROM MN AND WI INTO THE GREAT LAKES THIS AFTERNOON. MID LEVEL COOLING SHOULD ALLOW FOR ENOUGH INSTABILITY FOR SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO...MAINLY MID AFTERNOON THROUGH EARLY EVENING. WILL CONTINUE TO MENTION VCSH AT TERMINALS THIS AFTERNOON WITH LIKELIHOOD OF A TERMINAL BEING IMPACTED LOW. WILL MONITOR UPSTREAM OBS FOR MORE CONVECTIVE DEVELOPMENT AND AMENDMENTS TO INCREASE SHOWER OR T-STORM COVERAGE COULD BE WARRANTED. EXPECT CLEARING TONIGHT WITH SURFACE WINDS CONTINUING TO VEER TO THE EASTERLY DIRECTION. SCHOETTMER //ORD AND MDW CONFIDENCE...UPDATED 18Z... HIGH CONFIDENCE THAT THERE WILL BE SHOWERS AND AN ISOLATED THUNDERSTORM THIS AFTERNOON. MODERATE CONFIDENCE IN VCSH. HIGH CONFIDENCE IN VEERING WINDS. MODERATE COFIDENCE IN TIMING OF WIND SHIFT. SCHOETTMER //OUTLOOK FOR ORD/MDW FOR 18Z MONDAY-12Z FRIDAY...UPDATED 18Z... MONDAY...VFR. TUESDAY...TSRA LIKELY. CIGS/VIS TEMPO MVFR. WEDNESDAY...ISOLATED TSRA EARLY. OTRW VFR. THURSDAY...VFR. FRIDAY...CHC OF TSRA. OTRW VFR. SCHOETTMER && .MARINE... 212 PM CDT WINDS WILL DIMINISH TO 10 KT OR LESS TONIGHT AS HI PRES EXTENDING FROM SOUTHERN SASKATCHEWAN SE OVER THE MO VALLEY MOVES E TO OVER ONTARIO...THE WESTERN GREAT LAKES AND THE LOWER OH VALLEY OVERNIGHT. WINDS WILL BE LIGHT AND VARIABLE WITH LAKE BREEZES PREVAILING MON WITH THE HI SLOWLY MOVING E OVER THE CENTRAL GREAT LAKES BY MON EVENING...THEN FAVOR A SE DIRECTION AS THE HI MOVES TO THE EASTERN GREAT LAKES AND NORTHEASTERN U.S. BY TUE EVENING AND LO PRES MOVES FROM THE CENTRAL PLAINS E TO IL BY TUE NIGHT. TRS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1115 AM CDT SUN JUN 6 2010 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 071615- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1115 AM CDT SUN JUN 6 2010 /1215 PM EDT SUN JUN 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS...SOME MAY PRODUCE: CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: THE ENTIRE OUTLOOK AREA STARTING IN THE AFTERNOON AND EARLY EVENING HOURS. DISCUSSION: A WEAK UPPER LEVEL DISTURBANCE DROPPING SOUTHEAST ACROSS MINNESOTA AND WISCONSIN WILL BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS LATER THIS AFTERNOON AND INTO THE EVENING HOURS. NO SEVERE WEATHER IS EXPECTED. PORTIONS OF THE DU PAGE AND ILLINOIS RIVERS WILL REMAIN IN FLOOD. THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE SHORES OF LAKE AND PORTER COUNTY INDIANA THIS AFTERNOON THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE ARE CHANCES FOR THUNDERSTORMS STARTING MONDAY NIGHT THROUGH WEDNESDAY...AND FROM THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-071615- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1115 AM CDT SUN JUN 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE TO SUBSIDE EARLY THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE ARE CHANCES FOR THUNDERSTORMS STARTING MONDAY NIGHT THROUGH WEDNESDAY...AND FROM THURSDAY NIGHT THROUGH SATURDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-071615- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1115 AM CDT SUN JUN 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE...MAINLY ON THE SOUTHERN END OF LAKE MICHIGAN FROM MID AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE ARE CHANCES FOR THUNDERSTORMS STARTING MONDAY NIGHT THROUGH WEDNESDAY...AND FROM THURSDAY NIGHT THROUGH SATURDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO ED F
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
951 AM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TORNADO 1 W DWIGHT 41.10N 88.44W
06/05/2010 F2 LIVINGSTON IL NWS STORM SURVEY
*** 6 INJ *** EF2 TORNADO DAMAGE CONFIRMED 1/4 MILE SOUTH
OF IL ROUTE 17 AND 1/2 MILE EAST OF I-55. APPROX 12
MOBILE HOMES DESTROYED, SEVERAL MORE DAMAGED. 6 INJURIES,
1 SERIOUS. STORM SURVEY CONTINUES, THIS INFORMATION IS
PRELIMINARY.
&&
ED FPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1056 AM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM TORNADO STREATOR 41.13N 88.83W
06/05/2010 F2 LA SALLE IL NWS STORM SURVEY
*** 17 INJ *** NWS SURVEY TEAM AND EMERGENCY MANAGEMENT
OFFICIALS REPORT APPROXIMATELY 30 HOMES DAMAGED INCLUDING
3 DESTROYED IN THE SOUTH SIDE OF STREATOR.
&&
LENNINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1118 AM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND DMG 4 W OTTAWA 41.34N 88.92W
06/05/2010 LA SALLE IL NWS STORM SURVEY
NWS SURVEY TEAM REPORTS TWO LARGE TREES DOWN ALONG 2803
ROAD 5 MILES ESE OF NORTH UTICA. WINDS WERE ESTIMATED AT
60-70 MPH BASED ON THE DAMAGE.
&&
LENNINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1150 AM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM HEAVY RAIN CHESTERTON 41.60N 87.06W
06/06/2010 M0.50 INCH PORTER IN PUBLIC
RAIN FELL 6/5.
&&
CMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
106 PM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HEAVY RAIN BRADLEY 41.15N 87.86W
06/06/2010 M2.05 INCH KANKAKEE IL PUBLIC
RAIN FELL 6/5.
&&
CMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
215 PM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM TORNADO 6 NE FAIRBURY 40.80N 88.43W
06/05/2010 F0 LIVINGSTON IL PUBLIC
CORN WAS TWISTED IN A FIELD AND VENTS WERE TORN OFF A
BARN ROOF.
&&
LENNINGThe Chicago radar (KLOT), 113 km away, was scanning. The volume nearest the first event began at 19:59 UTC.
2 thunderstorm wind. Local standard time, as filed.
A large tree blew over onto a minivan.
A large tree was uprooted near Route 59 and 95th Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242984, 235467.